Texas, 2021

Heat in Texas, June 10 to 11, 2021

June 10 to 11, 2021 · NWS FWD · 3 events in 3 counties and zones

Young, Stephens, and Jack County experienced Heat Advisory criteria June 9th through the 11th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Young, Stephens, and Jack County experienced Heat Advisory criteria June 9th through the 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 10, 1:33 PM CST, 27 minutes earlier.

Area forecast discussion, Jun 10, 1:33 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
233 PM CDT Thu Jun 10 2021

...New Long Term...

.SHORT TERM... /Issued 1249 PM CDT Thu Jun 10 2021/
/Through Friday/

Strong upper-level ridging will continue through at least the next
24 hours, keeping a lid on any precipitation chances. Despite the
warmer and dry weather, conditions will remain quite humid as
strong evapotranspiration continues across North/Central TX.
Dewpoints are in the low to mid 70s across the region, where they
will remain for at least the next few days. While the dewpoints
will keep actual temperatures down a bit ("only" in the low 90s),
the exceptionally humid conditions will result in afternoon
maximum heat index values in the upper 90s to lower 100s. Stephens
and Young Counties will likely see heat index values break the 105
F mark both today and tomorrow. For this reason, the Heat Advisory
has been extended for these two counties through Friday afternoon.
Regardless of advisory status, it will be very hot and humid
across the entire region the next few days, and proper precautions
need to be taken.

During the overnight hours, low temperatures will fall into the
mid 70s, with humid conditions persisting. Winds will remain from
the south at around 10 MPH. Cloud cover will increase around
daybreak on Friday, with clouds eroding slowly through the late
morning hours.

Godwin

&&

.LONG TERM... /NEW/
/Friday night through next Thursday/

The upper ridge will stay firmly planted over Texas as we head
into the weekend, keeping hot and rain-free weather in place. The
humidity will also remain high due to a continued fetch of low
level moisture coupled with evapotranspiration. However, weaker
southerly flow and the steady drying of ground moisture should
allow afternoon dew points Saturday and Sunday to mix out into the
mid and upper 60s in most locations. This will help to bring the
heat index values down a bit, but unfortunately the actual
temperatures should be higher and wind speeds will also be lighter
so it will feel just as hot if not a bit hotter. Highs Saturday
and Sunday will range from the lower 90s in the east to around 100
in the west with afternoon heat index values from the upper 90s
to 103. For now we have no plans to extend or expand the current
Heat Advisory, but that could change in later forecasts.

The upper ridge will amplify over the west early next week with
the center of high pressure shifting to and remaining near the
Four Corners region through Thursday, resulting in cooler
afternoon high temperatures (generally upper 80s and lower 90s)
and more clouds. Since large scale subsidence will be relatively
weak across the southeastern zones and moisture will be most
plentiful there, isolated afternoon and evening thunderstorms will
be possible most of next week.

Another welcome change that is expected next week is slightly
less humidity, especially Tuesday through Thursday when surface
flow becomes more easterly behind a weak cold front. This should
lower dewpoints back into the 60s, allowing overnight lows to
fall into the upper 60s and lower 70s. The drier air will also
keep afternoon heat index values closer to the actual temperature.

79

&&

.AVIATION... /Issued 1249 PM CDT Thu Jun 10 2021/
/18Z TAFs/

MVFR has been rather persistent through the morning hours, with a
few terminals continuing to report MVFR CIGs as of this writing.
Low-level clouds should scatter out gradually over the next few
hours, giving way to VFR. MVFR stratus will spread northward again
during the early morning hours Friday, with MVFR likely 12Z-18Z
across parts of the region. MVFR is more uncertain at the far
northwest D10 TAF sites (i.e. KFTW/KAFW) as these locations may be
just beyond the edge of the MVFR stratus deck. Otherwise, south
winds of around 10 KT will continue, with no convection anticipated
through the TAF period.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    77  93  75  95  76 /   0   0   0   5   5
Waco                76  91  72  93  73 /   0   0   0   0   5
Paris               75  89  72  92  73 /   5   0   5  10  10
Denton              76  91  72  93  73 /   0   0   5   5   5
McKinney            77  91  73  93  74 /   0   0   0   5  10
Dallas              77  93  75  95  78 /   0   0   0   5   5
Terrell             77  90  72  92  74 /   0   0   0   5  10
Corsicana           76  91  73  93  75 /   0   0   0   5   5
Temple              75  91  71  93  72 /   0   0   0   0   5
Mineral Wells       74  93  70  95  72 /   0   0   5   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Friday for TXZ100-115.

&&
Hazardous weather outlook, Jun 10, 1:43 PM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
243 PM CDT Thu Jun 10 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
243 PM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Hot and humid conditions this afternoon will yield heat index values
near or in excess of 100.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hot and humid weather will continue through the upcoming weekend with
heat indices between 100 and 103 degrees across most areas.

Low thunderstorm chances will return next week, primarily during the
afternoon across parts of Central and East Texas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heat. Local standard time, as filed.

Heat, Young

When
June 10, 2:00 PM CST to June 11, 7:00 PM CST
Where
Young forecast zone
Reported by
Official NWS Observations
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

Heat Index values reached 106-107 degrees in the afternoon hours of the 10th and 11th.

Heat, Stephens

When
June 10, 2:00 PM CST to June 11, 7:00 PM CST
Where
Stephens forecast zone
Reported by
Official NWS Observations
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Heat Index values reached 106-107 degrees in the afternoon hours of the 10th and 11th.

Heat, Jack

When
June 11, 2:00 PM CST to 7:00 PM CST
Where
Jack forecast zone
Reported by
Official NWS Observations
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Heat Index values reached 105 degrees in the afternoon hours.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 963191, 963192, 963193.